Australian Actor Richard Norton Had Heart Attack Linked to Peptides

Beloved Australian actor Richard Norton died from a heart attack, linked to improper dosing of peptides, a coroner finds.

An unfortunate incident surrounding Richard Norton, a recognizable Australian actor and martial artist, has drawn attention after a coroner's report linked his death to a heart attack caused by peptide misuse. The actor, known for his roles opposite legends like Chuck Norris and Jackie Chan, passed away on March 30, 2025, at the age of 75.

Circumstances of Norton’s Death

The report, filed by Melbourne coroner David Ryan, stated that Norton’s death resulted from his administration of peptides in amounts that exceeded his doctor’s prescribed dosage. Just days before his tragic passing, he revealed to a nurse that he had been injecting double the dose of CJC1295 and Ipamorelin, a type of peptide therapy.

On March 28, Norton communicated with the nurse to request a replacement for a broken vial of the peptide and mentioned he was experiencing improved sleep and reduced pain. Unfortunately, shortly after administering the extra dose, his wife Judy Green reported that he fell ill, feeling hot and flushed before ultimately collapsing.

Peptide Risks and Actor's Background

Peptides, which are small proteins touted for various health benefits, have gained popularity through social media influencers. However, they carry risks, especially when not administered correctly. This sad event marks a potential first occasion in Australia that a death has been linked to these unapproved substances.

Norton was more than an actor; he had a notable career as a trainer for Hollywood stars, including Ben Affleck, Tom Hardy, and Scarlett Johansson. Before his transition into acting, he also worked as a stuntman and bodyguard for iconic musicians like David Bowie.

Medical Oversight and Recommendations

Following his consultation on March 11, 2025, with Dr. Jerzy Muchnicki for shoulder surgery recovery, Norton expressed interest in peptide therapy. Dr. Muchnicki reviewed his medical history, highlighted the experimental nature of peptides, and explained potential risks. After obtaining Norton’s consent, he prescribed the peptides.

However, Dr. Muchnicki faced scrutiny for authorizing an extra dosage without reviewing the nurse's records regarding Norton's previous reporting of over-dosing. The coroner's report criticized the lack of direct communication between the doctor and Norton regarding the use of the medication, which ultimately played a role in this tragic outcome.

Implications for Health Regulations

In light of these findings, Coroner David Ryan has suggested that Australia’s Therapeutic Goods Administration, comparable to the U.S. Food and Drug Administration, should implement stricter regulations on unapproved peptide use. Although certain peptides receive FDA approval for specific conditions, a vast market of unregulated offerings exists, creating considerable risk for consumers.

As a consequence of this case, the Department of Health and Human Services has recently authorized compounding pharmacies to produce a select group of peptides despite inadequate evidence regarding their safety and effectiveness.

This heartbreaking incident serves as a reminder of the importance of caution and medical supervision when considering peptide therapies or any unregulated health treatments.